Article


Risk-neutral and actual default probabilities with an endogenous bankruptcy jump-diffusion model


in Asia Pacific Financial Markets, 13 (1)

ISSN : 1573-6946

par Le Courtois, Olivier (1975-....) ; Quittard-Pinon, François (1945-....)

2006 - 11-39 P. | En anglais

This paper focuses on historical and risk-neutral default probabilities in a structural model, when the firm assets dynamics are modeled by a double exponential jump diffusion process. Relying on the Leland [(1994a) Journal of Finance, 49, 1213-1252; (1994b) Bond prices, yield spreads, and optimal capital structure with default risk. Working paper no. 240, IBER, University of California, Berkeley] or Leland and Toft [(1996) Journal of Finance, 51(3), 987-1019] endogenous structural approaches, as formalized by Hilberink and Rogers [(2002) Finance and Stochastics, 6(2), 237-263], this article gives a coherent construction of historical default probabilities. The risk-neutral world where evolve the firm assets, modeled by a class of geometric Levy processes, is constructed based on the Esscher measure, yielding useful and new analytical relations between historical and risk-neutral probabilities. We do a complete numerical analysis of the predictions of our framework, and compare these predictions with actual data. In particular, this new framework displays an enhanced predictive power w.r.t. current Gaussian endogenous structural models.

Voir la revue «Asia Pacific Financial Markets»



Signalez un lien brisé

Chargement des enrichissements...